Print / Share  

Dr. Julien Doucet, 1948 - 2012

Julien Doucet

Our friend and colleague Julien Doucet passed away in Alexandria, Louisiana, January 8, 2012. "Jules" was a member of the LSUS Math Department from 1996 to 2003. He then joined the math department at LSU Alexandria, where he spent the rest of his career until becoming ill with cancer.

Julien's favorite mathematical topic was topology, in particular, chainable continua. He was one of the very few mathematicians who received their Ph.D. after the ripe old age of 40 — Jules got his in 1992 at age 44 from Tulane University.

Julien's publications:

  • Sets of endpoints of chainable continua. Spring Topology and Dynamics Conference. Topology Proc. 32 (2008), Spring, 31–35. [MR1500069 (2009k:54060)]
  • (with A. Saleh-Jahromi), The Sum of the kth Powers of the First N Positive Integers, The ΠME Journal 11, no. 5 (2001), 259–261.
  • Cardinality, completeness, and decomposability of sets of endpoints of chainable continua. Topology Appl. 60 (1994), no. 1, 41–59. [MR1301062 (96a:54045)]
  • Zigzag continua. Thesis (Ph.D.) Tulane University. 1992. 49 pp, ProQuest LLC, Thesis [MR2687799]
  • Endpoints of chainable continua. (Research announcement). Topology Proc. 17 (1992), 389–390 [MR1255820]

Julien gave many talks at conferences, among them the following:

What follows is part of a letter from LSUA Chancellor David P. Manuel to the LSUA faculty upon learning of Julien's passing.

[...] Dr. Doucet earned his B.S. and M.S. in Mathematics from the University of New Orleans and his Ph.D. from Tulane University. Prior to joining the faculty at LSU Alexandria Dr. Doucet was on the faculty at LSU Eunice, Loyola University of New Orleans and LSU Shreveport. You should know that during his recent sick-leave absence from campus, Julien repeatedly told several of us of his concern for his students, his plans to return to the classroom and how much he missed his students. [...]

Rest in peace, Julien.